Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

ADHD medicine, Adderall, plaque buildup, heart attack, strokes caused by this medicine ?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 47 Questions
Hi, may I answer your health queries right now ? Please type your query here...

I was recently prescribed 20 mg adderall for ADHD daily and just found out I have plaque buildup 25% in neck area. Is this something I should be concerned about and does the adderall contribute to heart attack or strokes? I am 63, exercise several times a week and my focus and concentration has been finally improved with the ADHD medication but now concerned? Otherwise excellent XXXXXXX ..
Posted Sun, 6 May 2012 in Medicines and Side Effects
Answered by Dr. Abhijeet Deshmukh, 3 hours later

Thanks for your query.

There have been no reports of increased cholesterol or plaque formation associated with Adderall in adults. You may please look into other possibilities for the plaque build up. A visit to a dermatologist will sort this issue.

There is an isolated report of cadiomyopathy associated in one individual, but that seems to be unrelated.

For a better outcome, you can consider Cognitive Therapy in addition to Adderall, as it is expected to give you faster and long term results.

Hope this helps. Take care.

Abhijeet Deshmukh, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor